Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 1, 2011, 5:24 PM MDT for 4 counties in Idaho. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 1, 2011, 6:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 48 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:25 PM MDT | TSTM WND GST 70 | 5 Se Central Inl, ID | 70 MILE AN HOUR WIND GUST AT CRITICAL INFRASTUCTURE COMPLEX INL. |
| Aug 1, 5:50 PM MDT | TSTM WND GST 66 | 10 Ssw Southwest Inl, ID | BIG SOUTHERN BUTTE REGISTERED A WIND GUST TO 66 MILES AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WUUS55 KPIH 012324 SVRPIH IDC011-019-023-051-020015- /O.NEW.KPIH.SV.W.0040.110801T2324Z-110802T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 524 PM MDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... THIS INCLUDES THE CITIES OF...SOUTHWEST INL...CENTRAL INL... NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF SOUTHEAST INL... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO... * UNTIL 615 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHWEST INL...AND MOVING EAST AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... SOUTHEAST INL... TABER... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4368 11227 4319 11245 4341 11309 4369 11295 TIME...MOT...LOC 2324Z 289DEG 22KT 4352 11289 $$ HUSTON
2 follow-up statements
632 WWUS55 KPIH 012346 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 546 PM MDT MON AUG 1 2011 IDC011-019-023-051-020015- /O.CON.KPIH.SV.W.0040.000000T0000Z-110802T0015Z/ JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 546 PM MDT MON AUG 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTHWESTERN BONNEVILLE...EAST CENTRAL BUTTE...NORTHWESTERN BINGHAM AND SOUTHWESTERN JEFFERSON COUNTIES... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATOMIC CITY...OR 10 MILES SOUTHEAST OF SOUTHWEST INL...MOVING EAST AT 25 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... TABER... PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS UP TO 70 MPH WERE OBSERVED NEAR THE INTERSECTION OF HIGHWAY 20 AND 26 AS THIS STORM MOVED THROUGH INL. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4368 11227 4319 11245 4341 11309 4369 11295 TIME...MOT...LOC 2344Z 289DEG 22KT 4346 11274 $$ HUSTON
417 WWUS55 KPIH 020007 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 607 PM MDT MON AUG 1 2011 IDC011-019-023-051-020017- /O.EXP.KPIH.SV.W.0040.000000T0000Z-110802T0015Z/ JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 607 PM MDT MON AUG 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BONNEVILLE...EAST CENTRAL BUTTE...NORTHWESTERN BINGHAM AND SOUTHWESTERN JEFFERSON COUNTIES WILL EXPIRE AT 615 PM MDT... AT 607 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED SOUTHEAST OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4368 11227 4319 11245 4341 11309 4369 11295 TIME...MOT...LOC 0007Z 289DEG 22KT 4339 11257 $$ HUSTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:25 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 1:25 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT MON AUG 1 2011 .DISCUSSION... MAIN BATCH OF RAIN AND EMBEDDED THUNDERSTORMS IS MOVING AWAY FROM THE REGION. IMPRESSIVE RAINFALL AMOUNTS OCCURRED WITH THE LOW PRESSURE SYSTEM AS IT INTERACTED WITH THE HIGH PRECIPITABLE WATER VALUES. DRIER AIR IS NOW BEGINNING TO ENTER THE REGION AS INDICATED BY FALLING SURFACE DEW POINTS. AS OF 19Z...TWF HAD A DEW POINT OF 52. CONVECTION IS BEGINNING TO REFIRE IN THE CENTRAL MOUNTAINS. THE ATMOSPHERE IS STILL MOIST AND UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON. WITH THE DRIER AIR MOVING IN...WOULD EXPECT THE THREAT FOR HEAVY RAINFALL AMOUNTS TO DIMINISH. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. EXPECT THUNDERSTORMS TO REFIRE DURING THE AFTERNOON ON TUESDAY AND WEDNESDAY AND MAYBE EVEN THURSDAY. STILL EXPECT SCATTERED COVERAGE ON TUESDAY WITH ISOLATED COVERAGE WEDNESDAY AND THURSDAY AS THE DRIER AIR BECOMES MORE SETTLED OVER THE REGION. SLIGHT CHANCES CONTINUE THROUGH THE WEEKEND. JUST ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR SOME ISOLATED STORMS MAINLY IN THE MOUNTAINS AND HIGHLANDS. ALTHOUGH AN UPPER TROUGH ENTERING THE PACIFIC NORTHWEST WILL DEFLECT MOST OF THE MOISTURE TO THE EAST AND KEEP MUCH OF THE REGION DRY. VALLE && .AVIATION...MAIN MOISTURE BAND WILL SLOWLY MOVE EAST TODAY WITH A DRIER AIR MASS MOVING IN FROM THE WEST. LOOK FOR REDEVELOPMENT LATER THIS AFTERNOON INTO EARLY EVENING BRINGING VICINITY SHOWERS/ THUNDERSTORMS FOR ALL TAF SITES. EXPECT LINGERING MVFR CIGS AT KIDA THIS AFTERNOON. LOOK FOR A CHANCE FOR FOG TO MOVE IN FOR KIDA LATE THIS EVENING INTO EARLY MORNING WITH GRADUAL CLEARING...LIGHT WINDS AND AMPLE RESIDUAL MOISTURE. WYATT && .FIRE WEATHER...LOOK FOR THE MAIN BAND OF MOISTURE TO MOVE OUT OF THE AREA TODAY. EXPECT GRADUAL DRYING THROUGH THE WEEK. LOOK FOR AFTERNOON THUNDERSTORMS MAINLY OVER HIGHER TERRAIN. EXPECT A GRADUAL DECREASE OF CONVECTIVE DEVELOPMENT THROUGHOUT THE WEEK WITH RELATIVE HUMIDITIES FALLING BACK TO THE TEENS IN LOWER ELEVATIONS BY FRIDAY. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 1, 5:26 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 526 AM MDT MON AUG 1 2011 IDZ017>025-031-032-021130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 526 AM MDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONSOON MOISTURE WILL STREAM INTO IDAHO TODAY...FUELING MORE SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEK...BUT DIMINISHING IN COVERAGE EACH DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 1, 4:39 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 2 NW ARCO 43.65N 113.33W
08/01/2011 BUTTE ID TRAINED SPOTTER
VERY HEAVY RAIN CONTINUING WITH SMALL HAIL COVERING THE
GROUND. WATER RUNNING FROM PROPERTY ON TO ADJACENT ROAD.
&&
RHDLocal storm report, Aug 1, 4:46 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
446 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN NNE ARCO 43.64N 113.30W
08/01/2011 E1.00 INCH BUTTE ID TRAINED SPOTTER
OVER AN INCH IN 45 MINUTES.
&&
MHLocal storm report, Aug 1, 4:50 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
450 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD ARCO 43.63N 113.30W
08/01/2011 BUTTE ID PUBLIC
VERY HEAVY RAIN AND SMALL HAIL CAUSING FLOODING OF
ROADWAYS IN TOWN. HAIL UP TO TWO INCHES DEEP IN SOME
PARTS OF TOWN.
&&
RHDLocal storm report, Aug 1, 5:09 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
509 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 6 WNW CENTRAL INL 43.62N 113.06W
08/01/2011 M61 MPH BUTTE ID MESONET
61 MILE AN HOUR WIND GUST AT INL CENTRL FACILITY.
&&
RHDLocal storm report, Aug 1, 5:20 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
520 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 4 SW CENTRAL INL 43.55N 113.01W
08/01/2011 M58 MPH BUTTE ID MESONET
LOST RIVER REST AREA.
&&
RHDLocal storm report, Aug 1, 5:24 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
524 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 WSW CENTRAL INL 43.58N 112.97W
08/01/2011 M66 MPH BUTTE ID MESONET
CENTRAL INL FACILITY WIND SENSOR.
&&
RHDThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:31 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 89 min |
| Jul 31, 8:49 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 56 min |
| Jul 31, 9:55 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou | 65 min |
| Aug 1, 3:19 PM MDT | Special Weather Statement | PIH | Camas | 41 min |
| Aug 1, 3:30 PM MDT | Special Weather Statement | PIH | Custer | 45 min |
| Aug 1, 3:33 PM MDT | Special Weather Statement | PIH | Butte | 42 min |
| Aug 1, 3:59 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 46 min |
| Aug 1, 4:38 PM MDT | Flash Flood Warning | PIH | Butte, Custer | 2 hr |
| Aug 1, 4:56 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.